Started Neurotin.Am I taking enough??

Discussion in 'Fibromyalgia Main Forum' started by keke466, Jun 11, 2006.

  1. keke466

    keke466 New Member

    Hi I know I've mentioned this before but just started it. I got it from dr some time ago but like I said too scared to try new stuff. LOL.. Have been on vacation this week so thought I'd try it and if anything was to happen I wouldn't have to go back to work.LOL... Dr gave me 100mg to start with and it has been putting me asleep,which I need. I have been taking tylenol pm to sleep but am wondering if you can take these 2 together. Don't know why I need to but if the 100mg stops working can I add the tylenol to it or should I just increase the neurontin.

    I've been sleeping pretty good while on vacation,that could be why it's working well. Course it might not work so good when I go back and get stressed again. So should I just take 200mg when I go back. Sure hate to,been off since the 29th of may. Longest I've been off in I couldn't say when.

    Thanks,Keke
    I know I shouldn't stress about this so much either.
  2. kjfms

    kjfms Member

    I know you have probably heard this but you should really call your physician and ask him/her about any increases and about possible interactions.

    I did do a check for interactions of Neurontin and Tylenol PM oral and none came up. I did this on Medscape's Drug Interaction Checker.

    Good luck,

    Karen :)
  3. laura81655

    laura81655 New Member

    Good advice about calling your doctor. You may want to increase the Neurontin to 200mg. and see if it helps without the Ty/PM. You are on a extremely small dose. It might help your pain as well if you increased it, but you have to do it slowly so your body can adjust to it.

    Laura
  4. suzetal

    suzetal New Member

    You should check with your pharmacist about the tylenol and neuontrin together.The doctors don't normally know if meds mix ok.

    Talk to your doctor about the neuontrin tell him/her that it has been putting you to sleep.

    I take 600mg 3 times a day .It does not make me sleepy at all.

    But like we all say we are all different.And react to meds and supplements differently.

    Take care
    Sue
  5. WoodstocksMusic

    WoodstocksMusic New Member

    I was not taking it for fibromyalgia but rather for Trigiminial Neuralgia (facial nerve disorder) after about 6 months I did notice that I was using less pain medication for Fibro pain...

    Check with your doctor before increasing any med.

    I was able to take tylenol with the neurontin.

    after about a year I began to notice however that the neurontin was making me retreat from my boys when they came home from school. I would just go hide out in my bedroom and read, all the noises - tv's, chattering, running and such would get on my nerves really bad and I just prefered to be alone... after a year I decided to wean off the neurontin so I could stand to be around the boys. The nerve problem seemed to have been solved and I have been off all meds for almost 2 years now.

    My fibro is finally in remission levels and I can function again. I am still not ready to go back to full time work but I can do things with my family and all I do now is schedule more rest time when I am more active then normal.

    Today is a rest day for me after being out of town for 3 days at my oldest son's baseball tournament. (the hotel bed killed me and I need some recovery time now)

    4 years ago I was bedridden and housebound for over a year. That was my first (and worst) fibro flare. I thought life was over for me during those 3 years as I battled back...but now that I am on this side of the 3 year flare I have learned several things that help me to have a somewhat normal life again.

    I know to rest when I get tired... if my body wants to get 15 hours of sleep instead of 8...well it needs 15 hours of sleep so I get it!

    Neurontin does help with the pain levels (after you have been on it for several weeks you will notice a difference...but not instantly...it is not a one time one pill fix....it has to get in your system...it will be a gradual thing so do not give up to soon...give it at least 3 months before you make a decision one way or the other.

    Good luck